Thanks for the details.Azithromycin
does not cause a green discoloration of the tongue however, a bacterial pharyngitis can do that especially when it is secondary to acid reflux.
During the night the acid from the stomach tracks up the oesophagus and keeps irritating the pharynx all night, resulting in inflammation and coughing, the coughing causes throat irritation and production of phlegm and sputum which discolors green or rust due to the acid from the stomach. This phlegm infects the throat with bacteria from the stomach causing sore throat or bacterial pharyngitis.
The best way to alleviate such a condition is to do the following:
Avoid smoked, salted, barbecued and spicy foods.
Avoid hot beverages and alcohol specially during the night before bed.
Sleep with a head up tilt of about 45 degrees to avoid the acid coming up and use a wedge pillow for this purpose.
Start on Omeprazole 20 mg twice a day empty stomach, this is OTC (Prilosec).
Continue the Azithromycin until your prescribed course is done.
Saline gargles thrice or four times a day.
Steam nebulizations with menthol four times a day to knock the phlegm off and keep it soft.
Lozenges to soothe the throat.
Drink plenty of water to keep yourself well hydrated.
Hope this helps.
Please do leave a positive rating for the service.
If you have more queries, reply back.